Posted by med_empowered on November 25, 2005, at 17:36:04
In reply to Re: Experiences on Risperdal... Im afraid of TD » alexandra_k, posted by Chairman_MAO on November 25, 2005, at 13:02:06
I'm really skeptical about this, too. There were apparently mentions of it here and there in the past, but there are problems with that..first of all, TD-like movements are common after a bout of encephalitis lethargica (which, interestingly enough, causes a brain pathology quite similar to the effects of full-dose conventional antipsychotics). Also, lots of people with advanced syphillis and nutritional problems were diagnosed with "schizophrenia" In addition, the people I read pushing this theory the most tend to be the most adamantly pro-neuroletpics...people like E. Fuller Torrey, who advocates allowing more involuntary drugging and outpatient commitment laws. These people have a vested interest in making neuroleptics seem more benign--after all, what psychiatrist wants to go on record saying in public "I 100% support forcing people to take neurotoxic compounds that can cause intellectual impairment, weight gain, akathisia, emotional blunting, EPS, and tardive dyskinesia." The more palatable they make medication seem, the easier it is for them to sell their "shoot 'em up with haldol" argument. The worst part about Torrey at least is when he argues that the ill-effects of the old school neuroleptics are, in fact, being confused with schizophrenia itself. Come on. I've taken the *new* neuroleptics, and I felt like a zombie. I'd really appreciate it if Torrey and other like-minded "mental health professionals" would avoid p*ssing on my leg and telling me its raining. I'd also like if they'd stop abusing and misusing data and statistics to back up their pre-formed conceptions and beliefs. Such behavior is dogmatic, not scientific.